Those who have
undergone hip replacement operations and are experiencing pain may want to
check with their GP about their medication history.
A new study presented to the American Academy of Orthopaedic Surgeons has found
that antidepressants can cause patients to
suffer with pain at the site of the operation.
Individuals who took the drugs as long as three years before their replacement
have been reported to be more likely to have less satisfaction with their
The report found that the scenario is not uncommon, with 13 per cent of
patients using antidepressants prior to hip surgery.
According to the researchers, a person's mental health should be a major
consideration for healthcare staff both and after the operation.
A recent study by the Hospital for Special Surgery in New York, which analysed
the medical records of patients who were given metal-on-metal hip joints, found
that it may be the structure, as opposed to the material, which can cause
© Adfero Ltd
Private depression treatment news: 11 February 2012